T Nation

Lipoderm-Y (Tampa-Terry) Fat loss ideas for Aunt.

Facts:

  1. I have an aunt who is 216 lbs 35% BF.
  2. She weighed 260 @ 49% BF, 1 yr. ago before she asked me to help her get in shape.
  3. She has lost an average of 3-5 lbs of fat p/month ( 3 months were maintenance calories b/she wanted a break.
  4. She has done a JMB type diet in the past (1800-2000 kcal) and is currently on the 3rd wk. of T-Dawg 2.0. We have not set a calorie limit yet as she has lost 2lb. p/wk just eating all she wants of lean meat and veggies.
  5. Supps are 6 Md6, 3 T2 (alt w/3 T2Pro every 4 wks) & 6 g. Fish oil ED.
  6. She is currently doing a circuit I designed using HIT cardio and multi-joint exercises. She does 60-90 min 5-6 days p/wk, of this routine.
  7. She was on a blood press. med and Lasix @ 260. Still on 20mg p/day of Lasix, but was able to drop the b.p. med.
    Now my questions:
  8. Would the addition of “Lipoderm-Y” help at all in this stage of the game?
  9. Should she up her dose of fish oil?
  10. She has a bit of a problem keeping her cravings in check. Is there an appetite suppressant that is worth the money?
  11. What can she do to get off the Lasix? When she goes of it, in a wk. or so her low B.P. # is in the low-mid 90’s and she starts feeling sick, headaches, loss of energy, etc.
    Thanks for any and all ideas.-LW

Bump for Tampa-Terry (we love you)! Please, please, please! waving both hands in the air

Hey, there Lowell. You and your aunt have made some GREAT progress there. What an incredible effort on her part.

  1. Absolutely, positively skip the LipoDerm-Y at this point. It’s a finishing tool at best. It’s a fat mobilizer for stubborn areas, and she’s still mobilizing a lot of stored body fat with her diet and workout.

  2. For health reasons, I’d love to see everyone getting 6g of EPA/DHA. Now, THAT would be money very well spent.

3. Re her workout, I'd really love for you to find a way to limit her workouts to 60 minutes. Tell her that if she's not finished, she has to leave. If she's resting too much, she'll speed up. And if she's not resting too much, she still needs to leave. At 60 minutes there are ever increasing negative and ever decreasing benefits. Also along the same lines, try and get her in a 2 day on, one day off, two days on, one day off approach to working out.

  1. Tell your aunt that the cravings are going to get better now that’s she’s on T-Dawg. Things responsible for kicking cravings into HIGH GEAR: Table sugar, fructose (found in fruit), galactose (found in milk and milk products), honey, high fructose corn syrup. If her diet is heavy in any of those, you might try cycling off. The only one that’s worth keeping (albeit at a limited level) is the fresh fruit.

Re cravings, check into 5-HTP. It’s an extremely effective appetite suppressant and carb-craving suppressant. It’s really a wonder supplement for anything in which seratonin is involved. Read up on it. You look like you’re the sort of person who does his research.

  1. I really am not knowledgable enough in the use of Lasix to advise you on that. And even if I were, when it comes to prescription drugs and your aunt’s relationship with her doctor, it would be irresponsible of me to give you advice in that regard. There can sometimes be factors (and consequences) that a person who is not medically trained is unaware of.

Best of luck to you and your aunt. I for one am incredibly impressed with her progress thus far.

I’d just like to second a few of TT’s points:

No need for anything (i.e., Lipoderm) other than what’s already working now. When progress stops, that’s when you can change the mix a bit to re-start it again. (Although I think it’ll be a loooong time, if ever, before she should try that stuff.)

As far as fish oils go, yes, try to get her to take more.

And the appetite suppressant of choice would be MD-6, if possible. There are some places on the Net that might still have some around. It’d be worth a search.

R.E. The Lasix.


You will probably find that this conundrum will solve itself. The lifestyle and dietary changes, with the fat loss, will greatly help the body’s circulatory system. With these the need for Lasix will reduce. I would tell your aunt to liaise with her doctor, and with their permission, start GRADUALLY reducing the dose, say 5mg per 2w, and monitoring the response.

As TT said, congratulations so far on a great job to this point!
SRS

Tampa-T Is lipoderm-y the transdermal yohimbe cream you spoke about before? Is it really that much more effective in spot reducing? I’m at that point that I need that if it works.

I have heard good things about Lipoderm-Y. But you do have to be dieting (hypocaloric) for it to work. Also, the makers suggest that you already be 12%BF or lower.

Hedo, for its intended purpose, “a finishing tool for those with a low BF% (<10% for men and <18% for women???) and just a few ‘stubborn’ areas,” it performs as advertised. In fact I am THRILLED with the results I’ve seen in the three weeks I have used it. I have been on oral yohoimbe for a few months. Of course I’ve been dieting, doing cardio, hypocaloric, slowly making progress. And the good thing is that I have (slowly) been losing BF from areas where I have those nasty, little A2 receptors (buttocks and thighs on women, love handles on the obliques with men).

However the results you get with the topical version are like comparing lemonade to coffee when you’re in need of a little pick-me-up. It’s profound. You can see the difference.

So here’s the quick stuff you need to know. 1). Topical yohimbe/yohimbine must be used in conjunction with a carb limited diet. You don’t want to mobilize fat, only to have an insulin response from a carb-fest (which would just store the fat again). 2). It’s very effectively used with early morning, fasted-state cardio. 3). You really need to be hypocaloric.

Hedo, let’s just say that if you take the things I listed above into consideration, it’s about as effective as Mag-10 for what IT does.

There are competitors. I just liked the science behind LipoDerm-Y and the delivery system. It’s liquid, not a cream. But yes, it is a transdermal delivery system.

Shucks, I tried to post a reply yesterday. but the forum seems to be a bit fickle yet. Oh well, thanks everyone for taking the time to reply. TT, char-dawg, SRS etc. I will give the ideas a go. I will keep checking this thread for any props you can give my aunt. The encouragement from people in the “know” means alot to her. -LW